Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 8, 2008, 1:55 PM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 1:55 PM EDT (17:55 UTC)
- Expired
- Aug 8, 2008, 2:21 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 081755 SVRALY NYC083-091-115-081845- /O.NEW.KALY.SV.W.0211.080808T1755Z-080808T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 245 PM EDT * AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...AND MOVING EAST AT 6 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDDY CORNERS...MALTA RIDGE AND YADDO BY 200 PM EDT... FRANCIS CORNERS BY 205 PM EDT... GILBERT CORNERS...MANNINGS COVE...RILEY COVE AND BARNES CORNERS BY 210 PM EDT... GILBERT CORNERS AND MANNINGS COVE BY 215 PM EDT... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4312 7347 4288 7357 4303 7387 4316 7381 TIME...MOT...LOC 1755Z 291DEG 5KT 4307 7377 $$ JPV/HWJIV
1 follow-up statement
000 WWUS51 KALY 081821 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 221 PM EDT FRI AUG 8 2008 NYC083-091-115-081831- /O.CAN.KALY.SV.W.0211.000000T0000Z-080808T1845Z/ RENSSELAER NY-SARATOGA NY-WASHINGTON NY- 221 PM EDT FRI AUG 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON...EAST CENTRAL SARATOGA AND NORTH CENTRAL RENSSELAER COUNTIES IS CANCELLED... THE STORM THAT WAS EARLIER WARNED FOR...HAS WEAKENED. IT COULD STILL CONTAIN CLOUD TO GROUND LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4312 7347 4288 7357 4303 7387 4316 7381 TIME...MOT...LOC 1821Z 291DEG 5KT 4306 7372 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY JPV/HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:15 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 9:15 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 915 AM EDT FRI AUG 8 2008 .SYNOPSIS... AN UPPER LEVEL LOW...INITIALLY PARKED NEAR HUDSON BAY CANADA...WILL PUSH A SERIES OF IMPULSES ACROSS OUR REGION THROUGH THIS EVENING. WEAK HIGH PRESSURE WILL BUILD IN SATURDAY. ON SUNDAY THE UPPER LEVEL LOW WILL REACH THE EASTERN GREAT LAKES...AND DRIFT ACROSS NEW YORK AND NEW ENGLAND SUNDAY INTO MONDAY BRINGING MORE UNSETTLED WEATHER. HIGH PRESSURE WILL MOVE FROM THE OHIO VALLEY TO THE ATLANTIC SEABOARD TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... ANOTHER DISTURBANCE WILL BE ROTATING THROUGH THE REGION YET AGAIN TODAY...AS WE REMAIN UNDER THE INFLUENCE OF A BROAD UPPER LEVEL TROF. THIS WILL RESULT IN MORE ACTIVE AND UNSETTLED WEATHER WITH SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS TO WIDESPREAD THIS AFTERNOON. 12Z ALB SOUNDING REVEALS THE POTENTIAL TO REALIZE AROUND 1300 J/KG OF CAPE ONCE WEAK INVERSIONS AT 900 MB AND 800 MB MIX OUT. WITH SOME PARTIAL SUNSHINE THIS MORNING...WE WILL LIKELY DESTABILIZE ENOUGH TO TRIGGER CONVECTION AS CONVECTIVE TEMP IS ONLY 72. BASED ON SOME EARLY SUNSHINE...RAISED MAX TEMPS A GOOD 3-5 DEGREES ACROSS THE AREA YIELDING MID TO UPPER 70S IN THE VALLEYS AND UPPER 60S TO LOWER 70S ACROSS THE HIGHER ELEVATIONS. CONVECTIVE MODE TODAY IS EXPECTED TO BE SIMILAR TO YESTERDAY WITH PULSE THUNDERSTORMS RAPIDLY DEVELOPING THEN COLLAPSING FAIRLY QUICKLY. THE LOW TO MID LEVEL FLOW IS VERY LIGHT...AND THE DEEP LAYER SHEAR REMAINS QUITE WEAK GENERALLY LESS THAN 20 KT FROM 0-6 KM. HOWEVER...COLD POOL ALOFT REMAINS WITH 500 MB TEMPS OF -16C AND 850-500 MB LAPSE RATES OF 6.5C/KM. ONE LESS FAVORABLE FACTOR TODAY WILL BE SLIGHTLY LESS CAPE WHICH WOULD LIMIT THE AMOUNT OF SEVERE STORMS. THIS SEEMS REASONABLE GIVEN GREATER COVERAGE OF THICKER CLOUDS THIS MORNING. STILL...WE WILL HAVE FORCING WITH THE NEXT DISTURBANCE MOVING THROUGH...SO EXPECTING AT LEAST ISOLATED SEVERE WITH PENNY SIZE HAIL OR LARGER TO BE THE MAIN THREAT. NOT MUCH WIND OCCURRED WITH STORMS YESTERDAY...AND WITH WEAK FLOW TODAY SHOULD BE SIMILAR. HEAVY DOWNPOURS WITH SLOW MOVING STORMS WILL ALSO BE A PROBLEM TODAY...WHICH COULD LEAD TO SOME URBAN/SMALL STREAM FLOODING. CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE NAM/GEM SUGGESTED THE PASSAGE OF PIECES OF 500HPA SHORT WAVE ENERGY DURING THE FIRST PART OF THE FCST...WITH THE MAIN 500 HPA CUT OFF ARRIVING SUNDAY. THIS RESULTED IN MUCH IMPV FCST FOR SAT...WHICH THURSDAYS RUNS TENDED TO CONCUR WITH. TNGT NAM AND GEM CONTINUE THIS TREND...SO GIVEN THE RUN TO RUN CONSISTENCY AND MODELS MOVING TO A COMMON SOLUTION WE HAVE A MUCH HIGHER CONFIDENCE FORECAST FOR THE WEEKEND. CURRENTLY THE 500HPA CUTOFF LOW IS VERY COMPACT...HAS A COLD CORE BLO -20C...AND IS OVER HUDSONS BAY CANADA. WHILE GEM/GFS/NAM ALL HAVE THE SAME TRACK...IF THE TRACK SHIFTS AS LITTLE AS 150 MILES...SO DOES OUR WEATHER...MORE SUN AND FAIR IF TO THE NORTH...BUT STILL GOOD CHC TSTMS...MORE CLOUDS MORE -SHRA...LESS THUNDER IF IT GOES SOUTH...UNLESS IT TURNS UP WAY SOUTH. BY SATURDAY MORNING 500HPA CUTOFF HAS MOVED SOUTH TO CENTRAL WESTERN ONTARIO...WHILE SHORT WAVES WHICH TRIGGERED PVS CONVECTION TODAY HAVE EJECTED OUT OF THE FCA. AFTER SOME MORNING CLOUDS SAT SHOULD BE A DRY AND PARTLY TO MOSTLY SUNNY DAY ACROSS THE REGION. AFTER A FAIR DAY SATURDAY...WE EVENTUALLY GET THE 500HPA CUTOFF...AS IT IMPACTS THE REGION SATURDAY NIGHT INTO MONDAY. SAT NT AND SUNDAY IT MOVES THROUGH THE EASTERN GRTLKS...AND SPENDS SUNDAY NIGHT CENTERED OVER NYS. ITS COMPACT SIZE WILL LIMIT ITS RANGE OF IMPACTS....BUT THE CURRENT TRACK BRINGS THEM RIGHT THROUGH OUR FCA. COMBINATION OF SFC CDFNT...VORT LOBES...AND STEEPENING LAPSE RATES SUNDAY WILL ORGANIZE CONVECTIVE LINES WHICH WILL MOVE FROM WEST TO EAST. GIVEN THE DIVERGENCE OF THE MODELS LAST NIGHT...THEY ARE VERY TIGHTLY IN AGREEMENT WITH THIS FEATURE THROUGH THE WEEKEND TNGT. CAPES IN NAM INITIALLY TO THE W OF FCA ARE JUICED BY THE WARM SFC OF LAKE ERIE AND STEEP LAPSE RATES...WHICH DIE OFF RIGHT AFTER THE COLD CORE MOVES EAST OF THE LAKE...BUT BY MIDDAY HEATING PUSHES CAPES TO 1000 TO 2000 J/KG. THIS KINDA INFERS THE MODEL IS GOING WITH MORNING SUN PARTICULARLY FURTHER EAST. IF THE SUN DOESNT MATERIALIZE NEITHER WILL THE INSTABILITY. THE GFS DOESNT RAISE CAPE AS HIGH...PULLING AN AXIS OF AROUND 1000 J/KG THROUGH THE REGION...BUT HOLDING A 3000 J/KG BULLSEYE OFF NJ. WHILE ALL THREE MODELS HAVE VERY SIMILAR STRUCTURE TO THE CUT OFF/RH AND PCPN THE GFS PRODUCES LESS CAPE PROBABLY DUE TO ITS COURSER GRID SPACING...OR MORE CLOUDS. I THINK THAT BOTH MODELS ARE OVERDOING THE CLOUDS SUNDAY...AS THEY ARE PRODUCED FROM THE CONVECTIVE PARAMETERIZATIONS. SO WHILE POPS WILL BE FAIRLY HIGH MUCH OF THE DAY...THERE WILL PROBABLY BE SOME SIGNIFICANT SUNNY PERIODS. DUE TO MAGNITUDE OF COLD POOL NAM ALY MODEL SOUNDING AT 18UTC SUNDAY INDICATES POTENTIAL FOR QUITE A CONVECTIVE RESPONSE...POTENTIAL SVR. CAPES 1500 J/KG...TT 51...SWEAT INDEX 51...FRZL LVL 9800 FEET. WHILE ITS TOO EARLY FOR ANY KINDA A ENHANCED WARNING...WILL EMPHASIZE IN HWO. && .LONG TERM /SUNDAY THROUGH THURSDAY/... OVERNIGHT GMOS APPEARS TO BE FOLLOWING IN THE HPC GUID FOOTSTEPS...BASED ON THE GFS ITSELF. DURING MONDAY THE CENTER OF THE 500 HPA COLD CORE STARTS THE DAY CENTERED OVER FCA...BUT STEADILY DRIFTS EAST TO GULF OF MAINE. WHILE ITS ABILITY TO FORCE CONVECTION IS DIMINISHING...ITS STILL SUFFICIENT TO AND WILL CONTINUE THREAT OF SHRA/TSTMS. TUESDAY AT LONG LAST THE SCOURGE OF THE CUTOFF BGNS TO END. THE LARGE 500HPA LOW WHILE REMAINING OVER QUEBEC...ITS CENTRAL QUEBEC...AND 500-700 MILES NORTH OF HERE. DURING THIS PERIOD 500HPA BCMS ZONAL ACROSS FCA...AND WHILE IMPULSES CONTINUE ROTATION AROUND THE BASE OF THE LARGE TROFF...THEY BCM MORE TIED TO SPECIFIC FRONTAL BOUNDARIES. TUESDAY INTO WED NE-SW CDFNT WELL N OF ST LAWRENCE VLY SAGS SLOWLY SOUTH...AS WAA OCCURS AHEAD OF IT INTO RGN. IT PUSHES WELL SOUTH OF FCA WED NT...AND HIGH PRESSURE BUILDS EAST FROM UPR GRTLKS...ENDING THE THREAT OF DAILY -SHRA/TSTMS. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... FLIGHT CONDITIONS WERE VARIED EARLY TODAY ACROSS THE REGION WITH IFR CEILINGS IN SEVERAL LOCATIONS ACROSS THE REGION. ALBANY WAS THE EXCEPTION WITH JUST SOME SCATTERED CLOUDS. AN AREA OF SHOWERS AND THUNDERSTORMS WAS JUST EAST OF LAKE ONTARIO AND HEADED TOWARD THE ADIRONDACKS...WITH ANOTHER SMALL CLUSTER NEAR THE DELAWARE WATER GAP HEADED TOWARD THE SOUTHERN CATSKILLS. FLIGHT CONDITIONS ARE FORECAST TO IMPROVE...TEMPORARILY AT LEAST...TO VFR BY MID MORNING. WINDS WILL BE LIGHT FROM THE SOUTH OR SOUTHWEST. BETWEEN 15Z AND 17Z...SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP AND THEY WILL BE QUITE NUMEROUS THIS AFTERNOON WITH AREAS OF MVFR/IFR FLIGHT CONDITIONS. SOME THUNDERSTORMS MAY ALSO CONTAIN HAIL. THE STORMS WILL BEGIN TO DIMINISH THIS EVENING. FLIGHT CONDITIONS WILL LIKELY DETERIORATE TONIGHT ESPECIALLY IN AREAS WHERE SIGNIFICANT RAIN HAS FALLEN DUE TO FOG FORMING AS THE AIR COOLS AFTER DARK. OUTLOOK... FRI AND SAT...VFR/MVFR...CHC SHRA/TSRA. SUN...VFR...CHC SHRA/TSRA. MON...VFR...NO SIG WX. TUE...VFR/MVFR...SLGT CHC SHRA/TSRA. && .FIRE WEATHER... TODAY WILL BE WET FLAG DAY ACROSS MUCH OF THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS. AFTER A BRIEF BREAK IN THE UNSETTLED WEATHER ON SATURDAY...ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH SUNDAY INTO MONDAY...BRINING MORE SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... A BRIEF PAUSE IN THE STORMS IN THE EARLY MORNING...BEFORE THEY ARE EXPECTED TO FIRE UP AGAIN STARTING LATE THIS MORNING. AGAIN TORRENTIAL DOWNPOURS ARE POSSIBLE OVER RELATIVELY SMALL AREAS AS THUNDERSTORMS EITHER BACK BUILD OR TRAIN...WITH RAINFALL OF OVER AN INCH IN AN HOUR OR LESS. SHOULD THIS OCCUR OVER BUILT UP AREAS FLOODING MAY BE EXPECTED...ESPECIALLY WHERE THERE ARE LARGE PAVED OVER AREAS SUCH AS PARKING LOTS. SMALLER RIVERS WILL QUICKLY RISE A FOOT OR TWO. HEAVY RAIN IS NOT EXPECTED TO OCCUR OVER A LARGE ENOUGH AREA TO CAUSE THE LARGER RIVERS TO RISE MORE THAN A FEW INCHES. THERE WILL PROBABLY BE A BRIEF BREAK IN THE WEATHER SATURDAY... WITH MORE SHOWERS AND STORMS STARTING SUNDAY...AND PERSISTING INTO EARLY NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/JPV NEAR TERM...JPV SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...RCK FIRE WEATHER...JPV HYDROLOGY...RCK
Hazardous weather outlook, Aug 8, 9:31 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 931 AM EDT FRI AUG 8 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 931 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON...LASTING INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH HAIL OF THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER THE MAIN THREAT. INDIVIDUAL STORMS WILL TRACK TO THE SOUTHEAST AROUND 10 TO 20 MPH. DUE TO THE SLOW MOVING NATURE OF THE STORMS...TORRENTIAL DOWNPOURS MAY RESULT...WITH POSSIBLE MINOR FLOODING OF SMALL STREAMS AS WELL AS URBAN AND POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME OF THESE STORMS MAY APPROACH SEVERE LEVELS. ALSO...THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 11:28 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1128 AM EDT FRI AUG 8 2008 NYZ040-047-081615- SCHOHARIE NY-MONTGOMERY NY- 1128 AM EDT FRI AUG 8 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE AND MONTGOMERY COUNTIES... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR AMES...OR ABOUT 7 MILES SOUTHWEST OF CANAJOHARIE...AND MOVING SOUTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF CANAJOHARIE BY 1140 AM EDT AMES BY 1145 AM EDT SHARON SPRINGS BY 1150 AM EDT COBLESKILL BY 1215 PM EDT THIS SLOW MOVING THUNDERSTORM MAY PRODUCE ONE QUARTER TO ONE HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS MAY LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 8, 12:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1234 PM EDT FRI AUG 8 2008 NYZ041-050-083-081715- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHEAST WARREN NY- 1234 PM EDT FRI AUG 8 2008 ...A STRONG THUNDERSTORM IN SARATOGA AND WARREN COUNTIES... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR CORINTH...OR ABOUT 10 MILES SOUTHWEST OF GLENS FALLS...AND MOVING SOUTH AT 8 MPH. THE THUNDERSTORM WILL BE NEAR... SARATOGA SPRINGS BY 115 PM EDT THIS SLOW MOVING THUNDERSTORM MAY PRODUCE ONE QUARTER TO ONE HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS MAY LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 8, 12:48 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1248 PM EDT FRI AUG 8 2008 NYZ060-061-064>066-081730- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN ULSTER NY- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 1248 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS IN COLUMBIA...ULSTER AND DUTCHESS COUNTIES... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVINGSTON TO CLERMONT TO LAKE KATRINE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF HUDSON TO SAUGERTIES TO KINGSTON...AND MOVING SOUTHEAST AT 9 MPH. THUNDERSTORMS WILL BE NEAR... CLERMONT BY 1255 PM EDT KINGSTON BY 105 PM EDT RED HOOK BY 115 PM EDT PORT EWEN BY 120 PM EDT RHINEBECK BY 125 PM EDT ANCRAM...COPAKE AND 6 MILES NORTH OF STAATSBURG BY 130 PM EDT THIS SLOW MOVING THUNDERSTORM MAY PRODUCE ONE QUARTER TO ONE HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS MAY LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Aug 8, 1:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 104 PM EDT FRI AUG 8 2008 NYZ047-051-052-081745- WESTERN ALBANY NY-SCHOHARIE NY-EASTERN ALBANY NY- 104 PM EDT FRI AUG 8 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR LIVINGSTONVILLE...OR ABOUT 16 MILES SOUTHEAST OF COBLESKILL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... BERNE BY 130 PM EDT 6 MILES WEST OF VOORHEESVILLE BY 145 PM EDT JPV
Special weather statement, Aug 8, 1:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 113 PM EDT FRI AUG 8 2008 VTZ014-015-081745- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 113 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS IN WINDHAM COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SAXTONS RIVER TO 6 MILES SOUTHWEST OF GUILFORD CENTER...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF LONDONDERRY TO 10 MILES NORTHWEST OF GREENFIELD...AND MOVING EAST AT 18 MPH. THUNDERSTORMS WILL BE NEAR... BRATTLEBORO BY 125 PM EDT SAXTONS RIVER AND PUTNEY BY 130 PM EDT VERNON AND NORTH VERNON BY 135 PM EDT WESTMINSTER AND BELLOWS FALLS BY 140 PM EDT JPV
Special weather statement, Aug 8, 1:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 128 PM EDT FRI AUG 8 2008 NYZ058>061-063>066-081815- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN ULSTER NY- 128 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS IN COLUMBIA...GREENE...ULSTER AND DUTCHESS COUNTIES... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KINDERHOOK TO OLIVEBRIDGE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HUDSON TO 11 MILES NORTHWEST OF NEW PALTZ...AND MOVING EAST AT 21 MPH. THUNDERSTORMS WILL BE NEAR... CHATHAM...LAKE KATRINE...HURLEY AND CLAVERACK BY 140 PM EDT KINGSTON AND CLERMONT BY 145 PM EDT PHILMONT AND LIVINGSTON BY 150 PM EDT RED HOOK AND PORT EWEN BY 155 PM EDT JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:55 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 50 min |
| Aug 8, 11:09 AM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 108 min |
| Aug 8, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 39 min |
| Aug 8, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 30 min |
| Aug 8, 2:13 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 45 min |
| Aug 8, 2:50 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.